Publications by authors named "Michael Enich"

2 Publications

  • Page 1 of 1

Perspectives of opioid use disorder treatment providers during COVID-19: Adapting to flexibilities and sustaining reforms.

J Subst Abuse Treat 2021 May 31;132:108514. Epub 2021 May 31.

Center for Health Services Research, Institute for Health, Health Care Policy and Aging Research, Rutgers, the State University of New Jersey, 112 Paterson St. 3rd Floor, New Brunswick, NJ 08901, United States of America.

Objective: The COVID-19 pandemic led to unprecedented temporary federal and state regulatory flexibilities that rapidly transformed medication for opioid use disorder (MOUD) treatment delivery. This study aimed to understand changes in treatment providers' care during COVID-19, provider experiences with the adaptations, and perceptions of which changes should be sustained long-term.

Methods: We conducted in-depth, semi-structured interviews with 20 New Jersey MOUD providers, purposively sampled to reflect diversity in provider setting, specialty, and other characteristics. Using a rapid analysis approach, we summarized content within interview domains and analyzed domains across participants for recurring concepts and themes.

Results: MOUD treatment practice changes taking place during the COVID-19 pandemic included a rapid shift from in-person care to telehealth, reduction in frequency of toxicology testing and psychosocial/counseling services, and modifications to prescription durations and take-home methadone supplies. Modifications to practice were positively received and reinforced a sense of autonomy for providers as well as enhancing the ability to provide patient-centered care. All respondents expressed support for making temporary regulatory flexibilities permanent, but differed in their implementation of the flexibilities and the extent to which they planned to modify their own practices long-term.

Conclusion: Findings support sustaining temporary regulatory and payment changes to MOUD practice, which may have improved treatment access and allowed for more flexible, individually tailored patient care. Few negative, unintended consequences were reported by providers, but more research is needed to evaluate the patient experience with changes to practice during the COVID-19 pandemic.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1016/j.jsat.2021.108514DOI Listing
May 2021

Vaginal mucositis related to immunotherapy in endometrial cancer.

Gynecol Oncol Rep 2021 May 31;36:100742. Epub 2021 Mar 31.

Rutgers Cancer Institute of New Jersey, United States.

Immunotherapy, specifically immune checkpoint inhibitors (ICPi), has revolutionized our approach to treating all solid tumors, including gynecologic malignancies. Compared to standard chemotherapy, the adverse events associated with immunotherapies, are often mild and localized, although more severe systemic responses can also occur. While dermatitisdermatitis is a most commonly reported side effect of ICPi therapy, cutaneous toxicities have a range of clinical manifestations and can provide a challenge in an otherwise favorable treatment protocol. There have been few documented cases of mucositis caused by ICPi therapy and to our knowledge, no documented case of an ICPi therapy causing vaginal mucositis. As such, we present a case of a patient with metastatic uterine serous carcinoma (USC) treated with immunotherapy, who developed grade 3 vaginal mucositis. This is a case presentation of a 67-year-old woman with a history of stage I metastatic uterine serous carcinoma who was initially treated with a hysterectomy, bilateral salpingo-oophorectomy, and lymphadenectomy. Eight months after surgery, patient was found to have a vaginal recurrence treated with external beam radiation therapy and vaginal brachytherapy, as well as port site recurrence treated with resection and 6 cycles of systemic chemotherapy with Carboplatin and Paclitaxel. The patient was found to have progression of her disease and was treated with a combinatorial therapy using PD-L1 inhibitor and TK inhibitor. Patient tolerated first two cycles of treatment without severe side effects. Nine days after administration of the second cycle, the patient reported new onset of severe non-radiating vaginal and perineal pain, that worsened with sitting down, and was refractory to pain medications. Pelvic examination revealed multiple, deep, erythematous ulcerations on the vaginal mucosa involving the left and anterior vaginal introitus, distal vagina and necrosis around the periurethral area, consistent with grade 3 mucositis. The treatment was immediately discontinued, and the patient was started on prednisone 100 mg by mouth daily for 7 days, which was tapered over the course of 10 days and Gabapentin and Oxycodone were given for pain control. The patient started to report improvement in symptoms after 3 weeks and re-examination in 1 month showed decreased amount of fibrinous material involving 50% of the lesions, indicating that the initial grade 3 mucositis had improved to grade 1. As immunotherapy is becoming more widely used in gynecologic and other malignancies, providers need to be aware of rare but significant complications associated with these therapies. Such toxicities should be correctly identified and treated appropriately and expediently. Most patients will continue to benefit from administered immunotherapy and often times can be restarted once the toxicities are alleviated. To our knowledge, this is a first reported case of vaginal mucositis associated with immunotherapy treatment with ICPi in a patient with gynecologic malignancy.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1016/j.gore.2021.100742DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC8080023PMC
May 2021